Review: 'Through the Shadowlands’ describes Julie Rehmeyer's ME/CFS Odyssey
I should note at the outset that this review is based on an audio version of the galleys and the epilogue from the finished work. Julie Rehmeyer sent me the final version as a PDF, but for some reason my text to voice software (Kurzweil) had issues with it. I understand that it is...
Discuss the article on the Forums.

Pregnenolone...small dose effect on estrogen? Long-term use okay?

Discussion in 'Hormones' started by ebethc, Sep 2, 2015.

  1. ebethc

    ebethc Senior Member

    Messages:
    1,181
    Likes:
    767
    I just took 10 mg pregnenolone on Monday and WOW! I felt better then I have in years! My head was clear (brain fog is my worst, most stubborn symptom), I felt like all the inflammation in my body melted away (no doubt, due to steroid hormones... No joint pain!) but I felt very relaxed and had an incredible, deep sleep (likely due to progesterone).

    I experimented w DHEA earlier this year and didn't like it...I felt a little better at first, then I started to bleed. I'm just finally at the end of menopause and definitely don't want anything that causes bleeding.

    I couldn't find a 5 mg tablets, but I am thinking that I can take the 10 mg / 1 - 3 x per week safely. I've seen the diagrams w the cascade of hormone creation from pregnenolone, BUT, I'm not sure how STRONG the effect of pregnenolone is in creating hormones way downstream, specifically, estrogens. Don't want strong estrogen creation, due to breast cancer risks, but the progesterone and steroids seem to be beneficial. (I believe that progesterone is protective against breast cancer, but not 100% sure until I speak to my doc.)

    I want to use the pregnenolone sparingly so that I can get the benefits w/o risk or side effects (the holy grail! :)... Not sure what that sweet spot is, and I would love some advice. Any advice on dosing? Feedback on strength of estrogens produced (if at all from super low dosing)?

    Hopefully, I can afford to go to the doctor in a couple of months and ask her, but in the mean time, I'd like to move forward...

    thanks
     
  2. barbc56

    barbc56 Senior Member

    Messages:
    3,526
    Likes:
    4,124
    Studies on thr risk of breast cancer when taking Pregnenolone are mixed. But it may increase the risk of lung and endometrial cancer.

    The biggest concern as far as side effects, is heart rhythm abnormalities, some which can be life threatening.

    Other effects can be irritability, tachycardia, hair lose and acne.

    If you are not deficient then these side effects increase. This is true whether you take a supplemental form or prescription.

    Here is a good resource for use of Pregnenolone, side effects, efficacy, dosage and interactions with other drugs.

    http://www.webmd.com/vitamins-suppl...edientid=98&activeingredientname=pregnenolone

    My suggestion is to see your doctor before starting the supplement to determine if you have a deficiency.

    Good luck.

    Barb
    .
     
    Mij likes this.
  3. ebethc

    ebethc Senior Member

    Messages:
    1,181
    Likes:
    767

    thanks, @barbc56

    Do you know what the dosages were for any of the adverse reactions? I've read about ppl taking crazy-high dosages.
     
  4. barbc56

    barbc56 Senior Member

    Messages:
    3,526
    Likes:
    4,124
    No, but this is what Web MD site says. My bold.

    .

    I would not take pregnenolone, especially without a doctor's supervision. There are just too many risks. I would rather go to an endocrinologist to find if I had a deficiency or if it's needed for other medical conditions.

    Just because something makes you feel better, especially so quickly, does not necessarily mean it has medicinal effects.. An extreme case would be cocaine or street drugs. it might make you feel better in the short run but in the long run, it's fraught with dangers.

    Others may feel differently and it's certainty an individual decision.

    Barb
     
    ebethc and Valentijn like this.
  5. ebethc

    ebethc Senior Member

    Messages:
    1,181
    Likes:
    767
    thanks, @barbc56 .. Good common sense advice .. However, anything that brings down my inflammation has a dramatically positive effect. It doesn't necessarily have to be drugs, and there isn't usually a negative - like a rebound effect... For example, airplane rides, high altitudes, and high pressure weather systems (baro pressure) make me feel way better.. Low pressure, humidity, high heat all increase inflammation, stiffness, pain and fatigue. Cold = pain, stiffness, fatigue. I feel like a different - better! - person when the inflammation is under control.

    I'm going to proceed w extreme caution - maybe 10 mg 1x per week until I can afford a doctor in a couple of months..
     

See more popular forum discussions.

Share This Page